Differential and Integral Equations

A stability theorem in functional-differential equations

Bo Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Consider a system of functional differential equations with finite delay $$ x'(t)=F(t,x_t),\quad x\in\Bbb R^n. \tag1 $$ We extend a result of Hering and show that if there exists a continuous functional $V:\Bbb R^+\times C_H\to\Bbb R^+$ and a constant $\gamma>0$ such that $$ \begin{align} &W_1(\phi(0)|)\le V(t,\phi)\le W_2(|\phi|_h)+W_3(\|\phi\|),\\ &V'_{(1)}(t,\phi)\le-W_4(|\phi|_h),\quad\text{and}\quad W_1(r)-W_3(r)>0\quad\text{for }r\in(0,\gamma), \end{align} $$ then the zero solution of (1) is uniformly asymptotically stable. Here $|\cdot|_h$ is a seminorm on the space $C([-h,0],\Bbb R^n)$. This result generalizes some very important theorems in the literature including Burton and Krasovskii's theorems. We also show that Krasovskii's second theorem is a corollary of his first theorem.

Article information

Differential Integral Equations, Volume 9, Number 1 (1996), 199-208.

First available in Project Euclid: 7 May 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34K20: Stability theory
Secondary: 34D20: Stability


Zhang, Bo. A stability theorem in functional-differential equations. Differential Integral Equations 9 (1996), no. 1, 199--208. https://projecteuclid.org/euclid.die/1367969996

Export citation